Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|SnowWhiteKitten - Mon Oct 26, 2009 2:54 pm|
Is this normal? I have had a Mirena since December 2008. As of about March 2009, I have not had a period at all. No spotting or anything. As of today, October 26, 2009, I am bleeding heavier than just spotting and that is accompanied by slight menstrual cramps (which I have also been without for about 8 months). My Mirena strings were curling up last month when I checked, and this month when I checked I could not feel them (but I've read that many women can not feel them especially if they are curled up around the cervix). I do not have insurance at all, so I do not want to waste money on an unnecessary trip to the doctor if this is just a normal thing to have a slight period return. I intend to use back-up contraception until I'm sure everything is still in working order.
Thank you for your time.
|Debbie Miller, RN - Sun Nov 01, 2009 10:20 pm|
Periods can be varied when on this form of contraception but it is important to be sure it is still intact and the only way to do this if you can't feel the string is to have it checked by a health care provider. Sometimes you can locate a reduced fee clinic or family planning center where they could do a quick check and it might not be too expensive.
You are wise to use back up while determining if the IUD is still in place. I'm sorry I can't give you another way to find out.
|SnowWhiteKitten - Mon Nov 02, 2009 8:45 am|
Thanks so much for your time.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.